Is pepto bismo the same as tums (calcium carbonate)?

No. The active ingredient of Tums (calcium carbonate) is Calcium Carbonate. The active ingredient of Pepto- Bismol is Bismuth Subsalicylate. Indications for Tums (calcium carbonate) is Tums (calcium carbonate) indigestion, heart burn & calcium deficiency. Indications for Pepto Bismol is indigestion, heartburn, nausea, diarrhea & upset stomach.

Related Questions

I just started weekly b-12 shots for severely low b-12 numbers. I have acid reflux. Is it ok to take Tums (calcium carbonate) or pepto bismol while getting the injections?

Yes, however... It is perfectly fine to use Tums (calcium carbonate) or pepto bismol- these won't interfere with your treatment at all. Ironically, many with reflux (and many with low b12) have low stomach acid rather than too much! you might want to try some of the alternative approaches to treating reflux that are discussed here: http://www.Naturalnews.Com/036336_ppis_acid_reflux_side_effects.Html. Read more...

I think its possible I might have food poisoning. But I don't think anything I ate can go bad. Would it be ok if I took pepto bismol or tums (calcium carbonate)?

Go ahead! Why do you think you have food poisoning? What symptoms do you have? Taking pepto or Tums (calcium carbonate) will not do any harm but if you have no symptoms, why do you want to take these medications. It is not a good idea to take any medication, unless it is needed. Read more...

Why do I get nausea every night? Me and my body are getting tired of having to take pepto bismol or Tums (calcium carbonate) to deal with it, just to sleep. : (

Gastritis or GERD. I suspect you may have either gastritis (inflammation of the stomach lining) or gerd (gastroesophageal reflux disease or acid reflux). Diet (caffeine, chocolate, alcohol), tobacco, medications (ibuprofen for example), and infections (h. Pylori) can all be possible causes for the inflammation. I would suggest you see your primary care doctor to discuss symptoms and possible treatment options. Read more...

I've been feeling really sick for 4 days now. Nausea from morning until night, and a bit of diarrhea. I've tried tums (calcium carbonate) and pepto bismol, not helping.

Gastroenteritis. . This sounds like a case of acute gastroenteritis, either viral or food-borne. Typically these episodes last three to five days and are treated conservatively. Should this last longer than seven days, then you should certainly see a doctor locally for testing, just to make sure nothing else is going on. For now, fluids and lighter fare in the diet. . Read more...